British Skin Foundation - Hair Loss

Moderator: talkhealth

Medication and hair loss

Postby QueenCaroline on Tue Oct 17, 2017 6:18 pm

I am due to start an immunosuppressant medication that can have hair loss as a side effect. Is there anything I can do to minimise or pre empt this?
QueenCaroline
 
Posts: 2
Joined: Fri Oct 11, 2013 9:22 pm

Re: Medication and hair loss

Postby Dr Anjali Mahto on Fri Oct 20, 2017 12:01 am

Many thanks for posting a question.

Many medications can potentially cause hair loss as a side effect and this can be extremely tricky to manage. Without knowing your full medical history and why you are taking immunosuppression also makes it difficult to give you tailored advice.

However, simple things like following a healthy diet and lifestyle can certainly help in situations such as this. Ensure your diet is inclusive and in particular take care to ensure you are not falling deficient in nutrients such as iron, B vitamins, and folic acid. Lack of these agents can have a role in hair loss.

If you have concerns, my best advice would be to discuss with your concerns with your prescribing doctor as they will be able to advise based on knowledge of you as an individual.

Best of luck,

Anjali
Dr Anjali Mahto
Consultant Dermatologist and British Skin Foundation spokesperson
http://www.talkhealthpartnership.com/online_clinics/experts/dr_anjali_mahto.php
User avatar
Dr Anjali Mahto
 
Posts: 95
Joined: Wed Sep 09, 2015 12:23 pm

Who is online
Users browsing this forum: No registered users and 0 guests